Alert archive / Pennsylvania / River Flood Warnings in 2025

River Flood Warning 6, NWS Philadelphia/Mount Holly

July 1, 2025Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this river flood warning at Jul 1, 2025, 11:02 PM EDT for Montgomery County, Pennsylvania. It took effect at Jul 2, 2025, 1:06 AM EDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2025, 11:02 PM EDT (03:02 UTC)
In effect from
Jul 2, 2025, 1:06 AM EDT
Expired
Jul 2, 2025, 6:11 AM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
Minor

County Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Schuylkill River at Pottstown (PTNP1). The gauge peaked at 12.19 ft at Jul 2, 2025, 3:00 AM EDT.

actionminormoderate5101507/0207/03
Action stage
11 ft
Minor stage
12.5 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01472000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

466 
WGUS41 KPHI 020302
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1102 PM EDT Tue Jul 1 2025

...The National Weather Service in Mount Holly NJ has issued a Flood 
Warning for the following rivers in Pennsylvania...

  Schuylkill River At Pottstown affecting Montgomery County.

For the Schuylkill River...including Philadelphia near 30th Street, 
Berne, Reading, Pottstown, Norristown, Philadelphia...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/phi.

The next statement will be issued Wednesday morning at 830 AM EDT.

&&

PAC091-021230-
/O.NEW.KPHI.FL.W.0006.250702T0506Z-250702T1223Z/
/PTNP1.1.ER.250702T0506Z.250702T0600Z.250702T0622Z.NO/
1102 PM EDT Tue Jul 1 2025

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Schuylkill River at Pottstown.

* WHEN...Until Wednesday morning.

* IMPACTS...At 11.0 feet, Sewers in the Pottstown area, due to high 
  and backwater effects, begin to flood.
  At 12.5 feet, Portions of PA Route 724 along the Berks/Chester 
  county line begin to flood, specifically Union Township in Berks 
  county and North Coventry Township in Chester county.
  At 13.0 feet, Portions of PA Route 724 along the Berks/Chester 
  county line are closed due to high water, specifically Union 
  Township in Berks county and North Coventry Township in Chester 
  county.

* ADDITIONAL DETAILS...
  - At 10:30 PM EDT Tuesday the stage was 11.9 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.7 feet. It will
    then fall below flood stage by Wednesday morning.
  - Flood stage is 12.5 feet.
  - Flood History...This crest compares to a previous crest of
    12.7 feet on 03/22/2000.
  - http://www.weather.gov/safety/flood

&&

                Fld   Observed           Forecasts (8 pm EDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Schuylkill River
Pottstown       12.5  11.9  Tue 10 pm ED 7.4   6.1   5.1          


&&

LAT...LON 4020 7569 4026 7562 4013 7535 4006 7542


$$

AKL
1 follow-up statement
885 
WGUS81 KPHI 021011
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
611 AM EDT Wed Jul 2 2025

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Schuylkill River At Pottstown affecting Montgomery County.

PAC091-021115-
/O.CAN.KPHI.FL.W.0006.000000T0000Z-250702T1011Z/
/PTNP1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
611 AM EDT Wed Jul 2 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Schuylkill River At Pottstown.

* ADDITIONAL DETAILS...
  - At 5:45 AM EDT Wednesday the stage was 11.1 feet.
  - Forecast...The river is expected to fall to 4.8 feet early
    Saturday morning.
  - http://www.weather.gov/safety/flood

&&

                Fld   Observed           Forecasts (8 am EDT)     
Location        Stg   Stg   Day/Time     Thu   Fri   Sat          

Schuylkill River
Pottstown       12.5  11.1  Wed 5 am EDT 6.5   5.5   MSG          


&&

LAT...LON 4020 7569 4026 7562 4013 7535 4006 7542


$$

MJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jul 1, 10:10 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 1, 10:10 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1010 PM EDT Tue Jul 1 2025

.SYNOPSIS...
A cold front will move through the region Tuesday night into
Wednesday. High pressure builds closer to the area later
Wednesday into Thursday before settling over our area on Friday
and into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 1000 PM, the remaining portion of the Severe Thunderstorm
Watch was allowed to expire. The Flood Watch has been cancelled.
Some showers will continue overnight with some thunder. Lows
will be in the upper 60s to low 70s.

Latest guidance suggests this frontal boundary will slow down
and possibly become quasi-stationary across southern New Jersey
and the southern Delmarva come daybreak Wednesday. As a result,
additional showers and and a few thunderstorms may develop
across this corridor through Wednesday morning before gradually
shifting offshore throughout the day. PWAT values in this narrow
corridor will still be near 2 inches, suggesting heavy downpours
will still be possible for at least the first half of the day.
Skies will be overcast to mostly cloudy to start the day with
gradual clearing in the afternoon from west to east. High
temperatures will be in the 80s, with some areas that see
sunshine in the afternoon further north and west likely seeing
the warmest temperatures in the mid to upper 80s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Dry and quiet weather follows for Wednesday night as high
pressure builds in to our south and west. Lows in the 60s.

While high pressure will be increasingly in control on Thursday,
a weak cold front looks to sink southward during the afternoon
and evening on Thursday. This cold front looks to set off some
showers and maybe an isolated thunderstorm for areas near and NW
of I-78. High temperatures will be in the mid to upper 80s.
Nighttime lows will be in the 60s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A lingering upper level trough looks to become reinforced as it
remains across much of the Northeast through the end of the
work week before moving offshore over the weekend. At the
surface, a high pressure system settles over our area on Friday
and Saturday and moving offshore on Sunday, keeping the region
mostly dry.

Daytime temperatures in the 80s for most Friday and Saturday,
with temperatures look to warm closer to 90 on Sunday. Dew
points are forecast to be in the low to mid 60s before
increasing to around 70 on Sunday. Overall, the most pleasant
day does look to be Friday which should make for a nice forecast
for the 4th of July.

Next week looks to begin hot and humid for next Monday and
Tuesday but there will be chances for late day showers/storms
as the next cold front approaches.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Visibility restrictions will remain possible in
showers and storms this evening hours for all terminals.
Lingering showers could continue through 10-12Z, with thunder
not entirely out of the question. An MVFR stratus deck could set
in for the I-95 terminals, KMIV, and KACY 03-06Z and continue
through the overnight. Periods of IFR ceilings are not out of
the question. West-southwest wind 5 knots or less. Moderate
confidence.

Monday...Sub-VFR ceilings may linger through the morning hours
for the I-95 terminals, KMIV, and KACY. Improvement to VFR is
expected at all terminals into the afternoon hours with
lingering ceilings lifting and scattering. West-southwest wind
around 5 knots. Moderate confidence.

Outlook...

Wednesday night through Sunday...VFR. No significant weather.

&&

.MARINE...
Small Craft Advisory conditions continue until early Wednesday
morning. There will also be showers/storms moving over the
waters and these could produce localized wind gusts over 40
knots. Winds and seas subside below advisory criteria by
daybreak Wednesday. Some lingering showers and thunderstorms
possible off the Southern New Jersey and Delaware coasts.

Outlook...

Wednesday night into Saturday...Sub-SCA conditions expected.

Rip Currents...

For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. There remains a 1 foot 9 second swell
from the ESE along with a frontal boundary just offshore. As a
result, we will have a MODERATE risk for rip currents on
Wednesday.

For Thursday, winds remain light around 10 MPH or less out of
the west in the morning, turning southwesterly in the afternoon.
Seas decrease further, to around 1 foot. The ESE swell will be
diminishing to a 1 ft 8 second swell and the frontal boundary
will be further offshore. As a result, we have a LOW risk for
rip currents for Thursday.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450.
     Small Craft Advisory until 4 AM EDT Wednesday for ANZ451>455.

&&

SYNOPSIS...Fitzsimmons/MJL
NEAR TERM...Gorse/MJL
SHORT TERM...Fitzsimmons/MJL
LONG TERM...Fitzsimmons/MJL
AVIATION...Cooper/MJL
MARINE...MJL
Hazardous weather outlook, Jul 1, 10:10 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1010 PM EDT Tue Jul 1 2025

MDZ012-015-019-020-030215-
Kent MD-Queen Annes-Talbot-Caroline-
1010 PM EDT Tue Jul 1 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 1, 9:06 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
906 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Rain             Douglassville           40.26N 75.73W
07/01/2025  M2.70 Inch       Berks              PA   Trained Spotter

            Rainfall from 4:30 PM to 6:00 PM.

&&

Gorse
Local storm report, Jul 1, 9:24 PM EDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
924 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Rain             District Twp            40.45N 75.65W
07/01/2025  M2.87 Inch       Berks              PA   Trained Spotter

&&

Gorse
Local storm report, Jul 1, 9:34 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
934 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Tstm Wnd Dmg     Rock Hall               39.14N 76.23W
07/01/2025                   Kent               MD   911 Call Center

            Trees down around the Rock Hall area. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Jul 1, 9:36 PM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
936 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     Centreville             39.05N 76.06W
07/01/2025                   Queen Anne's       MD   911 Call Center

            Trees down around Centreville. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Jul 1, 9:37 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
937 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Tstm Wnd Dmg     3 SSE Church Hill       39.09N 75.96W
07/01/2025                   Queen Anne's       MD   911 Call Center

            Trees down. Time estimated from radar.

&&

Hoeflich
Local storm report, Jul 1, 9:53 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
953 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Flood            2 SE Honey Brook Twp    40.07N 75.88W
07/01/2025                   Chester            PA   Other Federal

            The Brandywine Creek at Honey Brook (HNBP1)
            went into flood stage.

&&

Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:53 PM EDTAreal Flood WarningPHIBerks9 hr
Jul 1, 8:55 PM EDTAreal Flood WarningPHILehigh, Montgomery6 hr
Jul 1, 9:50 PM EDTAreal Flood WarningPHIChester4 hr

Nearby

River Flood Warnings in Pennsylvania, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.